Monday, July 6, 2009


This is what increased number of seizures, combined with a change in seizure medication does to my poor buddy:


Posted by Picasa

He's tired!! For those of you who have known Xavier for awhile, you know he's never been a sleeper. Now, he'll just fall asleep in the middle of an activity. And he routinely sleeps until 9AM or later, which is totally uncharacteristic for him.

His seizures have been changing. Increasing in number (about 15-20 a day), and they look different now too. Anyone would be able to recognize them as a seizure. His arms fly out to the side and pulse in and out a bit, he grits his teeth into a grimace, his eyes go out of focus, and his legs criss-cross straight out in front of him. This lasts for about 10-30 seconds, then he relaxes, and it continues on as a focal facial seizure. He clicks his tongue on the roof of his mouth and stares out of focus for about another 10-30 seconds. They're the same everytime.

He currently takes Depakote and Phenobarbital. After seeing his neurologist a couple of weeks ago, we increased his dose of Phenobarbital. We go this week to have a blood draw to check the level to see if he is in the therapeutic range. So far, I have not seen any improvement in the seizures themselves, or any decrease in their number. This is frustrating and worrisome to us. Updates to come...

1 comment:

Trent said...

That just breaks my heart. He is wiped out. I hate to hear that he is having seizures more and more. Its just not fair.